This is for Fresh, who has coerced me in to finally starting my own forum thread which I will add to over time.
Please pull up a chair, sit down and may be get a hot drink and let me begin.
In a galaxy.. far far away.... oh no that's not it.
Ah this is it.......
I was holidaying in Italy and got a bit too much sun one day, which meant that I got a pretty servere case of heat / sun stroke. I was unable to sleep for days on end as the slightest noise would jar me awake. I was also unable to eat properly at this time and had a bad stomach, which I believe was all brought on by the sun episode. I remember having a feeling that there was a black cloud above my right eye all of the time. I started to get depressed and felt myself getting lower and lower. Until one morning a few days after the incident, I had an ice cold shower. This bought on my first ever panic attack. I first had a feeling of buzzing in my head and then my muscles in my legs and hands started to contract. I now know this is caused by hyperventilation. An ambulance was called and I was taken to the ER in an Italian hospital where I was given Valium to calm me down.
When I came round the black cloud had disappeared. (never to return.... well at least thus far).
I was sent home and told to take liquid Valium twice a day for 3 further days. My holiday was coming to an end and this would see me through until I was on the flight home. I slept like a baby and felt wonderful when awake. I thought the whole episode was over, but little did I know that the big change in my life was just starting.
I came home and was fine for 24 hours. I went to the cinema to watch the movie "Twister" and it was whilst the film was at one of it's high tension moments that I experienced my second panic attack, it was nowhere near as bad as my first but it affected me for the next couple of days as once again I lost my appetite.
I started a new job and this put me in to another tailspin, and it seemed as though panic and anxiety ruled my life for the next 8 months or so. I was put on a short course of betablockers, but they didn't do anything. I can't remember the name of that particular medicine.
I finally saw a GP and was diagnosed with Anxiety and Depression, I can honestly say that other than the depressive episode whilst on holiday I have never felt depressed in my life. Yes I have had blue days but never what I now think as depression. I was prescribed Seroxat 10mg once a day. Which I started to take in the morning. Early issues involved initial panic attack when first staring the meds and then suicidal ideation which I had never experienced before.
I was concerned and spoke to a GP who then prescribed Diazepan to help me "get on to the drug", a strange phrase and if I'd realised at that time what these things were doing then I would have stopped taking them. It took approximately 2 - 4 weeks for me to start to feel relief and during this time I felt the meds entering every organ in my body or at least that's what I swear I felt. I even got in to a stage where I felt myself rocking back and forth but this only lasted a day or so.
Anyway after 4 weeks I was better and over the course of a few months I started to feel "normal" (whatever that may be). I stayed on the meds for a few years before attempting to wean / taper myself off, but this was very shortlived as the symptoms soon appeared. Of course the GP said.... "that the original condition was coming back" and "you need to go back on the meds". So like a good patient always does, they follow the doctors orders, because after all, they know what is right for you, right?
So I think I was on Seroxat for approximately 4 years and then started to experience what I now know as "poop-out", where the meds stopped working. So my GP moved me over to Escitalopram as it was a "easier" medication to contend with and would stop me feeling the SI's. Yes this was one of the side effects once the Seroxat had stopped working.
To be continued.....